North Carolina, 2024

Tornado and Damaging Winds in North Carolina, April 11, 2024

April 11, 2024 · NWS RNK · 19 events in 5 counties and zones

An area of low pressure tracked across the area during the evening hours. Numerous showers and thunderstorms were associated with this system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$323,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

An area of low pressure tracked across the area during the evening hours. Numerous showers and thunderstorms were associated with this system. Some of these storms reached severe levels, producing damaging winds over mainly the northwest North Carolina Foothills region and one tornado in Wilkes County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 11, 1:21 PM EST, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 11, 1:21 PM EST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
221 PM EDT Thu Apr 11 2024

.SYNOPSIS...
A complex low pressure system over the eastern United States
will produce showers and thunderstorms as a cold front pushes
off the Mid Atlantic coast by Friday morning. Gusty wind and
colder temperatures will follow this system for Friday into
Saturday with some showers in the mountains. Mainly dry and
warmer weather is on tap for the beginning of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 205 PM EDT Thursday...

Key Message:

   1. Continued chance for severe storms, locally heavy rain,
      and gusty wind

   2. Wind Advisory remains in effect for Western Greenbrier

   3. Wind advisory may be expanded into the southern Blue
      Ridge for tonight

Not seeing much erosion of the stratus in satellite imagery over
Virginia, but ans area of clearing over Georgia and South
Carolina was advancing north. HRRR and HREF showed the time
range from 20Z/4PM through 03Z/11PM. The convective allowing
models show the potential for discrete supercells developing in
the foothills of North Carolina and tracking into central and
eastern Virginia and North Carolina.

The 12Z RNK sounding had about 300 J/kg of Convective Available
Potential Energy. But limited cooling at mid level is expected
and for now stratus and rain are hampering warming at low
levels so available instability may limit coverage of
thunderstorms this afternoon and evening.

Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.

Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.

Temperatures will hold in the 50s and 60s until the cold front
passes through in the late evening. 850MB temperatures drop to
near zero be Friday morning.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1245 PM EDT Thursday...

Key Messages:

1) Confidence is high for gusty winds persisting into Saturday
before fading by Saturday night.

2) A low chance of showers and thunderstorms returns by late
Sunday for southeast West Virginia.

Gusty winds will continue into Friday night and Saturday due to
a strong pressure gradient between low pressure deepening in
eastern Canada and high pressure in the lower Mississippi River
Valley. There may be gusts approaching advisory criteria along
the southern Blue Ridge. The wet soil from recent rainfall could
allow a few trees and power lines to be blown down more easily.
Upslope rain showers will gradually fade from Boone to
Lewisburg by Saturday morning, and there may be snow flurries
along the higher elevations of western Greenbrier County before
the moisture completely dissipates. High pressure should provide
lighter winds and drier weather for the remainder of Saturday
and through Saturday night.

An upper level ridge will build eastward from the southern
Plains to the Gulf Coast on Sunday. As high pressure drifts
offshore, the flow should turn towards the southwest. The rising
heights aloft and the increasing warm air advection should
boost temperatures notably above normal with widespread highs in
the 70s by Sunday afternoon. Meanwhile, a weak frontal boundary
will dive southeastward from the Great Lakes, but the building
upper level ridge will halt any further progress southward from
Pennsylvania. Some showers and thunderstorms may spill into
central West Virginia by Saturday evening, so a low chance of
rain exists for the Interstate 64 corridor. Elsewhere, dry
weather is expected for Sunday and Sunday night. Temperatures
will stay elevated during Sunday night with lows only falling
into the 50s.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 1206 PM EDT Thursday...

Key Message:

1) Mainly Dry With Well Above Normal Temperatures

Forecast models agree in a building a ridge and 8h temps across
our area next week. Warm front close to the area Monday allows
for a few showers/storms but in general frontal systems will be
to our northwest through the period with limited chances for
showers or storms. Going to be more like early summer at times
with high temperatures in the 80s by midweek.

Highs and lows will be running 10-20 degrees above normal.

Forecast confidence is high on warmer pattern and moderate on
rain chances which will be mainly confined to the mountains.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 210 PM EDT Thursday...

Not seeing much erosion of the stratus in satellite imagery over
Virginia, but ans area of clearing over Georgia and South
Carolina was advancing north. HRRR and HREF showed the time
range from 20Z/4PM through 03Z/11PM. The convective allowing
models show the potential for discrete supercells developing in
the foothills of North Carolina and tracking into central and
eastern Virginia and North Carolina.

The 12Z RNK sounding had about 300 J/kg of Convective Available
Potential Energy. But limited cooling at mid level is expected
and for now IFR stratus and MVFR rain are hampering warming at
low levels so available instability may limit coverage of
thunderstorms this afternoon and evening. Ceilings will rise to
VFR east of the Blue Ridge with the west wind behind the front.

Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.
Some of the showers and thunderstorms will spread east into the
piedmont of Virginia and North Carolina during the afternoon.

Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.

Temperatures will hold in the 50s and 60s until the cold front
passes through in the late evening. 850MB temperatures drop to
near zero be Friday morning.

Forecast confidence is average.

OUTLOOK FRIDAY THROUGH MONDAY...

Friday night and Saturday, expect gusty northwest wind on the
west side of the exiting system with scattered to numerous upslope
showers and isolated thunderstorms for the mountains. Most
areas will trend to VFR east of the Blue Ridge.

By Sunday, VFR conditions are expected for all locations along
with weakening winds.

By Monday, a weak system may bring a return of some showers and
patchy sub-VFR conditions to Southeast West Virginia. Elsewhere,
VFR conditions are expected.

Confidence in the above extended aviation scenario is moderate.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...Wind Advisory until 11 PM EDT this evening for WVZ508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...PW
LONG TERM...WP
AVIATION...AMS/AB
Hazardous weather outlook, Apr 11, 2:34 PM EST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
334 PM EDT Thu Apr 11 2024

NCZ004>006-020-VAZ007-010-011-043>047-058-059-WVZ042>044-507-121945-
Stokes-Rockingham-Caswell-Yadkin-Tazewell-Bland-Giles-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-
Summers-Monroe-Eastern Greenbrier-
334 PM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

WVZ508-121945-
Western Greenbrier-
334 PM EDT Thu Apr 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong, gusty winds will continue into Saturday this afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-121945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
334 PM EDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong, gusty winds will continue into Saturday this afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Apr 11, 5:03 PM EST, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
603 PM EDT Thu Apr 11 2024

NCZ001-002-018-019-VAZ009-015-112230-
Ashe NC-Wilkes NC-Watauga NC-Alleghany NC-Grayson VA-Smyth VA-
603 PM EDT Thu Apr 11 2024

...STRONG THUNDERSTORMS WILL IMPACT
WESTERN ALLEGHANY...NORTHWESTERN WILKES...WATAUGA AND ASHE COUNTIES
IN NORTHWESTERN NORTH CAROLINA...SOUTH CENTRAL SMYTH AND SOUTHWESTERN
GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 630 PM EDT...

At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wagoner to Fleetwood to Lovill. Movement
was north at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boone...
Sparta...
Jefferson...
West Jefferson...
Blowing Rock...
Independence...
and Lansing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3635 8181 3636 8180 3634 8177 3634 8171
      3641 8174 3647 8170 3653 8171 3659 8168
      3662 8161 3664 8161 3667 8164 3670 8161
      3668 8118 3652 8110 3609 8145 3610 8151
      3612 8155 3611 8181 3616 8183 3619 8185
TIME...MOT...LOC 2202Z 194DEG 21KT 3642 8136 3630 8149 3624 8170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Apr 11, 5:13 PM EST, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
613 PM EDT Thu Apr 11 2024

NCZ019-112245-
Wilkes NC-
613 PM EDT Thu Apr 11 2024

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN WILKES COUNTY THROUGH 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taylorsville, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Mulberry...
Buck...
Millers Creek...
and Fairplains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 8124 3618 8093 3603 8106 3603 8110
      3604 8111 3604 8114 3603 8117 3603 8118
      3604 8120 3603 8124 3603 8127 3601 8130
      3601 8131
TIME...MOT...LOC 2213Z 201DEG 21KT 3599 8121

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BMG

The radar

The Roanoke radar (KFCX), 128 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Wilkes

When
April 11, 5:43 PM EST to 5:50 PM EST
Where
Wilkes County, 1.49 mi NNE of Moravian Falls to 1.4 mi SE of Fairplains
Rating
EF1
Path length
6 mi
Path width
150 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
36.120, -81.170

A tornado touched down at a location around 2.2 miles south-southwest of Wilkesboro, NC and tracked north-northeast reaching Wilkesboro, before heading just slightly east of due north before ending over the western extent of the Sherwood Forest subdivision north of North Wilkesboro, NC. Along its path, the tornado caused the following damage: numerous soft and hardwood trees were snapped or blown down. Power poles were broken. Two churches were damaged. An outbuilding was destroyed. Winds damaged shingles on an apartment complex. A chimney of a home was damaged. The canopy of a gas station was bent. Finally, a small business had some of its shingles blown off. Damage values are estimated.

Thunderstorm Wind, Wilkes

When
April 11, 5:56 PM EST
Where
Wilkes County, Moravian Falls
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.100, -81.180

Thunderstorm winds downed numerous trees around Moravian Falls. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 6:15 PM EST
Where
Surry County, 3.14 mi WNW of Bottom
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.499, -80.821

Thunderstorm winds blew two trees down along West Pine Street in the Low |Gap area. The one tree was located within the 6900 block. The second tree fell near the Skull Camp Volunteer Fire and Rescue Station. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 6:26 PM EST to 6:30 PM EST
Where
Surry County, 2.15 mi SSE of State Rd
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.290, -80.860

Thunderstorm winds downed a large tree in the 100 block of Brookfall Dairy Road. Additionally, a few trees were also blown down in and around State Road. Finally, a power line was blown down in the 100 block of Country Club Road. Damage values are estimated.

Thunderstorm Wind, Yadkin

When
April 11, 6:29 PM EST
Where
Yadkin County, 0.52 mi ENE of Jonesville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.233, -80.841

Thunderstorm winds blew power lines down on Hillcrest Street. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 6:33 PM EST to 6:34 PM EST
Where
Surry County, 2.6 mi NW of Elkin Muni Arpt to 2.66 mi SE of Zephyr
Measured
50 kt (58 mph) estimated gust
Injuries
0 direct, 1 indirect
Property damage
$10,000
Reported by
911 Call Center
Coordinates
36.311, -80.806

Thunderstorm winds blew trees down near the Mitchell River Bridge. A vehicle accident occurred when a vehicle struck these downed trees. Additionally, a tree was blown down at the intersection of Bessies Chapel road and Baker Road north of Elkin. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 6:35 PM EST
Where
Surry County, 0.41 mi NNW of Mountain Park
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.385, -80.854

Thunderstorm winds downed a tree in the 100 block of Po Folks Lane near Thurmond. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 6:36 PM EST
Where
Surry County, 1.83 mi SW of Fairview
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.311, -80.743

Thunderstorm winds blew a tree down in the road at the intersection of Stanley Mill Road and NC Highway 268, just northeast of Elkin, NC. Damage values are estimated.

Thunderstorm Wind, Yadkin

When
April 11, 6:37 PM EST
Where
Yadkin County, 1.67 mi W of Wagoner
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
36.170, -80.830

Thunderstorm winds blew down several trees near Rena Road. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 6:38 PM EST to 6:45 PM EST
Where
Surry County, 1.24 mi SW of Dobson to 2.63 mi NNE of Dobson
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
36.386, -80.734

Thunderstorm winds blew a tree down at the intersection of Caves Mill Road and Cave Road on the southwest side of Dobson. Additionally, as the storm moved northeast, another tree was blown down near the intersection of West Watkins Street and Pickshin Avenue in Dobson. A tree and a power line were blown down near the intersection of Old Highway 601 and Badgett Cemetery Trail on the north side of Dobson. Finally, a power line was blown down in the 100 block of Fisher Ridge Trail on the southwest side of Mt. Airy. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 6:58 PM EST
Where
Surry County, 1.72 mi NW of Flat Rock
Measured
50 kt (58 mph) estimated gust
Injuries
0 direct, 1 indirect
Property damage
$11,000
Reported by
911 Call Center
Coordinates
36.515, -80.575

Thunderstorm winds downed a large tree at the intersection of Stanley Road and Pentecostal Holiness Church Road on the northeast side of Mt. Airy. The tree blocked the entire road, and a motorist ran into the downed tree and sustained minor injuries. Additionally, a tree was blown down at the intersection of Granite Trail and Linville Road on the northeast side of Mt. Airy. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 7:06 PM EST
Where
Surry County, 2 mi SE of Mt Airy Surry Co Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.429, -80.525

Thunderstorm winds blew a tree down in the roadway at the intersection of Simmons Grove Church Road and I-7/4US 52, just north of Pilot Mountains State Park. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 7:08 PM EST
Where
Surry County, 2.65 mi N of Shoal
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.318, -80.493

Thunderstorms winds blew two trees down within the 300 block of Pinnacle Hotel Road, southwest of Pilot Mountain. The roadway was completely blocked by the trees. Damage values are estimated.

Thunderstorm Wind, Surry

When
April 11, 7:09 PM EST
Where
Surry County, 1.38 mi N of Shoal
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
36.300, -80.500

Thunderstorm winds blew multiple trees down on Shaols Road near its intersection with Stony Ridge Road, near Pinnacle, NC. The road was completely blocked by the downed trees. Damage values are estimated.

Thunderstorm Wind, Stokes

When
April 11, 7:16 PM EST to 7:17 PM EST
Where
Stokes County, 3.65 mi S of Asbury to 0.98 mi N of Francisco
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
36.477, -80.436

Thunderstorm winds blew a power line down at the intersection of Ring Road and Highway 89 W. Additionally, another power line was blown down along Highway 89 W approximately five miles east-northeast of Westfield. Damage values are estimated.

Thunderstorm Wind, Stokes

When
April 11, 7:32 PM EST
Where
Stokes County, 2.78 mi SSW of Lawsonville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.443, -80.269

Thunderstorm winds blew a tree down within the 3200 block of NC Highway 89 W. |Damage values are estimated.

Thunderstorm Wind, Stokes

When
April 11, 7:36 PM EST
Where
Stokes County, 1.12 mi SW of Hartman
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.410, -80.196

Thunderstorm winds blew a tree down on Sheppard Mill Road. Damage values are estimated.

Thunderstorm Wind, Stokes

When
April 11, 7:37 PM EST
Where
Stokes County, 2.33 mi ESE of Meadows
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.357, -80.142

Thunderstorm winds blew a tree down on Tilley Road. Damage values are estimated.

Thunderstorm Wind, Rockingham

When
April 11, 7:55 PM EST to 8:30 PM EST
Where
Rockingham County, 1.98 mi NW of Mayodan to 1.7 mi WSW of Mayfield
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
36.441, -79.994

Thunderstorm winds downed approximately twelve trees across the northern half of the county. Additionally, one of these trees, and a power line, were blown down on NC Highway 700, nearly causing an accident. Damage values are estimated.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2024Every state in 2024This day in weather historyThe tornado archive for North Carolina, 2024Warnings in North Carolina, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1170760, 1170782, 1170972, 1170796, 1170785, 1170833, 1170875, 1170880, 1170931, 1170858, 1170896, 1170909, 1170910, 1170918, 1170927, 1170934, 1170935, 1170937, 1170957.